Long-Term Percocet Use
I am having a need for YOUR thoughts....
I had Lysis of Endometriosis 7/8/11 [B]with[/B] complications. [THE SURGEON FOUND NO ENDOMETRIOSIS AND INSTEAD LYSISED MY ADHERED INTESTINE FROM MY PELVIC FLOOR.] (Even the surgeon wrote my Divorce Atty. a letter to postpone court due to these complications. :eek:
It has been over a year now and for over a year now I have been on a daily regiemen of Percocet. As the year has crept by my doasge creeps upward. I am sick of it! I am sick of being under the influence of narcotics.
Now in all the time that has passed since the complications were noted, I can not get any doctor to offer a logical solution. I have tried nerve-block medications, narcotics, anti-depressants, etc. The only actual thing I have even close to a Dx. is a General Surgeon told me that the surgeon injured a nerve with the trocar instrument they use to enter the body on my right abdominal side (AREA A). A seperate Gynocologist also added that the surgeon damaged the pelvic floor during his unadhereing of adhesions which were connecting my intestines on the right side to the right side of my pelvic floor (AREA B). :confused: But out of 12 doctors, no one can stop the pain or even do any testing that shows anything to align with my pain from the surgery. The amount of CTScan's for appendicitis in the past year I think is at 7.
I recently was referred to a Gynocologist that did abdominal injections of Lidocaine. The Dr. told me no matter how bad the pain got to fight the feeling of going to an E.R. He said this was one of many reactions his patients have had. No E.R visit would be needed, unless I had a fever. Round 1 went good, for the most part. I was looking forward to Round 2. My 2nd round was Lidocaine and Epinephire. The 1st round I had no pain in that area (AREA A) for a few days! :) I got a stomach flu and had to skip a week. I went back last monday and the Gyn injected me three times with the Lidocaine/Epinephire concoction. The next day the area was surrounded by a red ring. I called and the doctor never called back. 2 days after Round 2, the area that had a red ring around it was completely, fire engine red inside. The pain was much worse then prior to Round 2. I called the Dr., he was not around but a Triage nurse said to go to the E.R an hour from my house... :confused:
I did not based on my first appointment, he had said, the pain could get worse and not to go to an E.R. Plus when I had spoke with the actual nurse who attended my injections the day before, she had not said to go to the E.R. She told me to lay low, ice and pain meds. Unless I developed a fever. She sent the Gyn an email and I never heard again till Friday, 4 days after the injestions. The "attending" nurse called to see how I was, how I did at the E.R, and if I was coming to my Round 3 on Monday (today)... :confused:
The redness, bruising and pain was unreal!! I am afraid to go back to this provider and I had a glimmer of hope for the first time but the pictures and my intuition... tell me to seek other routes... Even if that does mean having to stay on the Percocet and suffer with or without pain management. I talked to 3 Atty.'s who turned down assisting me get help. I figured they would have a roladex of Specialists in Pelvic and myofascial injuries... NOPE.
Long term effects would be appreciated as well....?
So with that brief background..... Do any of you know of any pain management ideas for myofascial injury, pain, pelvic floor injury specialists, etc?????
Re: Long-Term Percocet Use
I'm sorry you have had to go through so much.
I have had 4 lap surgeries due to ovarian cysts rupturing every month, beginning stages of Endo, and many, many adhesions.
They ended up going ahead and taking out my appendix so that they didn't have to worry about it rupturing with all the surgeries/adhesions.
So...even though it's not the same thing...I can certainly empathize with that type of pain. The downside I found out, and why I don't have any more surgery, is that each time they would go in and cut all the adhesions...that would cause even more of them to grow. They are bands of scar tissue that form around organs and tissues.
I'm sure you have a lot of adhesions based on everything you have had done. This alone can cause severe pain everytime you move around if you picture things "glued/stuck" together and it pulls, tugs, and tears the adhesions.
It's too bad you had the reaction to the injections...The information they gave you about the ER is accurate in the sense that if you only had extra pain from the procedures...then that is not a reason to go to the ER...
But yes..if you have the redness, and an actual possible infection with a fever (fever is the key to know there is an infection) then that warrants going to seek care at the ER.
Obviously if you are not trusting this Dr. or do not feel comfortable with his care...then seeking out a new Dr. is advisable.
The problem with many types of abdominal pain is that there isn't some quick/easy fix like a broken bone.
For me...I stopped the pill and this at least stopped my cysts from rupturing....but I still live with adhesion pain. I've found that daily stretching/yoga and exercise and maintaining a healthy weight for my height has kept the pain at a minimum. The stretching/exercise each day keeps my ab muscles strong.
If the Drs. are going to keep you on Percocet....you should request to be moved to OxyIR which is the exact same medication....Oxycodone....but without Acetaminophen in each pill. That is not good long term for liver function....
I was on Percocet for a few years and started getting a lot of nausea and stomach aches. It turns out I was starting to develop an intolerance to the Acetaminophen. So I switched to generic OxyIR...There is also Roxicodone which is the same thing but in higher milligrams.
So, depending on how much Percocet you take in a 24 hour period...they would put you on the same dosage of the other medicine. It comes in 5mg, 10mg, 15mg and 30mg.
Or, if you are taking more than 3-4 a day...they can move you to Oxycontin which is just Oxycodone in a long acting formula so you take less pills each day.
The main thing is seeking out a Pain Mgmt. specialist in addition to a Gynecologist as the Gyno is not a Dr. who prescribes long term pain management/medication.
I wish I had easy/magic answers for you...it's a tough journey learning how to live with chronic pain:(
Re: Long-Term Percocet Use
Percocets work well for most mild to moderate pain but if you'r taking too many, your liver may become stressed out due to the Tylenol in the medicine, not the oxycodone. At some point, it may be best to switch to just oxycodone without the tylenol. If the short acting meds such as these move your tolerance too high too fast, a long acting option may be best. Meds such as Morphine ER (MS-Contin), Oxycontin or Opana ER. Another key point of pain management is that no med/narcotic is going to move your pain to zero on the a scale of 1 - 10. Most goals fall into to the "manageable" range, maybe in the 4-6 range but hopefully better (but don't expect too much).
Good Luck moving forward!
Re: Long-Term Percocet Use
I too had 4 surgeries due to cysts ruptering and endo, had peritonitis once, my left ovary removed, then a final radical hysterectomy at 19 years of age. I was already sterile from all the problems.
The pain was unreal. I was in college and going to classes bent over in pain. I was lucky in that my hysterectomy took care of the most of the pain from that and my adhesions were minor. I agree try not to have any surgery for adhesions as all that does is make more.
I'm sorry you had those complications with the lidocaine and can understand your hesitation to go back to this doctor. I guess it depends on how you feel, can you find another doc that does these kind of injections since they seem to be helping. If not I cannot tell you whether to go back to him or not, you are going to have to do a gut check. If your redness didn't go any further into infection I would maybe talk with him about it and give him another chance.
I know this kind of pain can be very difficult to manage and if the percs help and you are managing your pain with them, I would probably stay on them until you find another method of relieving your pain.
Re: Long-Term Percocet Use
I've been prescribed percocet since 2001. Started out with the "5s" & went to 7s & have been on 10/650 since Sept. 2007. I wish I could get on a long-acting medication. I do not have any side effects with percocet & can't remember ever having them. I get only 120 percs per month & with the tolerance that occurs with long-term use, I am fortunate to get two hours of relief from one pill. I save them for evening so I can sleep & just suffer during the day with minimal relief from thermal heat wraps (which are very costly for someone on fixed income).
|All times are GMT -7. The time now is 12:10 PM.|